Seizures while on meds?

Hollie - posted on 07/25/2009 ( 17 moms have responded )

2

4

0

My daughter has been on Topomax for almost a year now but in the last 2 months she has had 3 seizures. Is it normal to have a couple seizures here and there on meds?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

17 Comments

View replies by

Christine - posted on 11/10/2010

10

19

0

My daughter Rosalie who is 13 has been on many meds and changes every 2 years. She takes 1000mg Keppra am and 1000mg pm and also 100mg Dilantin am, 150mg Dilantin pm with Atavan she seizes once a week they last 15mins to 20 then has many absence its not easy but be strong I cant say it will get easier nor harder and the agggrrrrrr want to just scream is normal and dosent make you a bad mom makes you normal were in our 12 half year and it gets harder as she is older and when she seizes and falls she hits the ground hard she has broke her glasses many times and her showlder discolates now but she is a trouper she smiles and yes cries to but when I look at her I see were my strenghth comes from and a new day beginss. Good luck.

Christine - posted on 11/10/2010

10

19

0

My god your the first i'v read on this My Neuro wanted Rosalie on this Diet High in fat low in Cal, Its a new but very old remady that dates way back in biblcle times were the would cave ppl with this saying that they were possesed by demons and when they would open the cave the few who servived were cured they now after long reserche figuered they fed off there body fat. Wow, how do you like this? We after reserching and looking at the pros and cons decided not to as its very hard on her heart and sugar level. I do hope it works out for you. Good luck.

Christine - posted on 11/10/2010

10

19

0

My daughter was on Topomax and Dilantin, few years ago and has changed 3 times since now she take 1000mg of Keppra am and 100mg Dilantin..1000Keppra pm and 150 mg Dilantin and still seizes once a week they last more then 15 mins. I would ask your Doc if maybe she needs a change as for Rosalie my daughter 13teen needs to change meds often her system get ocustom. We are going to see our Neuro on the 24 Nov. Good luck

Anri - posted on 11/09/2010

13

32

0

my daugther gets seizures in her sleep almost every day, and has been on meds for almost her whole life. she is 13 months, and started meds on 5 weeks.phone your neuro if you are concerned.

Sara - posted on 09/07/2009

15

32

0

yes it is normal for a person to have break through seizures while on medications.

Laura - posted on 09/06/2009

132

13

32

Mason is currently on ketogenic diet, klonopin, keppra and phenobarbital....plus diastat as needed....he continutes to have infantile spasms, gelastic seizures and tonic/clonic seizures......has atleast 6 gelastic and or tonic/clonic seizures a day......plus still continutes to have infantile spasms......used to have hundreds spasms a day before ketogenic..........

Kelly - posted on 09/05/2009

6

0

0

My son has been on Keppra for a little over a year now and we had adjusted his meds quite a few times. He started out on 250mg 2x a day and then he would have breakthrough seizures. His medicine has been adjusted twice over the last couple of months. He is now on 675mg 2x a day. He had bloodwork done to see if his levels were normal and they came back OK. He has been on this new dosage for 2 weeks now and he had a seizure just this morning. Aaaarrrgggghhh! If the levels are normal and they have a seizure, does that mean the meds are not working anymore???

[deleted account]

My 4yr. old son has been on 4 different meds since May 2009 and has had 15 seizures to date. The dotors tell us to be patient but this seems crazy to me? The meds we've tried (Keppra, Trileptal, & Depakene) worked at first and then, 3-4 weeks later he seizured all week. He's now on Lamictal & Dilantin and 2 vitamin suppliments. Hopefully this will work for him?

Colleen - posted on 08/21/2009

31

18

5

That sounds like alot of meds! Does he have seizures day and night? My son Jacob is 107 pounds and he was taking 600 mg carbitrol morning and night. Now they just switched him to Keppra, 500 mg morning and night.

Gretchen - posted on 08/21/2009

6

22

0

My son Caleb is on Keppra, Topamax and Phenobarb and they are all very high doses and he only weighs 27 pounds he is always going to have them. They still don't know what happened to my son and I fight very hard everyday to speak for my son. I just got the ok to start weening him off of the Keppra and I really hope he won't react. He is needs to be more alert in order for us to help him. Is it just me or does that sound like a lot of heavy meds?

Elizabeth - posted on 08/06/2009

16

19

2

We have had trouble with pharmacies giving us expired or diluted meds that have brought on seizures. My son takes Trileptal which is a liquid and not dealt with very often...

Hollie - posted on 08/05/2009

2

4

0

You all were very helpful. Thanks. She has an appointment coming up with bloodwork so hopefully I'll get my answer.

Colleen - posted on 08/02/2009

31

18

5

my son has been on seizure meds since he was 3 and he is now 10. For him the meds would be good for about a year and then when he would start having a few seizures they would up his dosage and that is what has been going on for him through the years.

[deleted account]

Chat with Neurologist. Prob with little ones is that they have growth spurts with cause them to "out weigh" their med dose. Probably just need to have meds increased. Neuro will prob order blood work to monjtor amount of meds in system and go from there :)

Lesty - posted on 08/01/2009

5

3

0

Yes, exactly what Heather and Diane said, but I would also like to add, that the goal for seizure medication isn't to stop them completely, I don't think any of them actually do, but the ideal balance would be to relieve a huge majority of them without overdoing it, being too "doped up" to function normally. And as Heather said, as they grow, they "grow out" of the dosage, so re-adjusting the dosage is probably all that is needed. Try to have the minimum dosage you can get away with, your child will be better off in the long run, as some can cause damage to the liver and such if not watched carefully.

Heather - posted on 07/26/2009

699

21

254

my son is on Topamax and Keppra, and when he grows or gains weight he has breakthrough seizures. I call the Dr, they do bloodwork to check his lvls and adjust them accordingly.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms